Noncritical holomorphic functions on Stein spaces
Franc Forstnerič
University of Ljubljana, Slovenia
Abstract
In this paper we prove that every reduced Stein space admits a holomorphic function without critical points. Furthermore, every closed discrete subset of a reduced Stein space is the critical locus of a holomorphic function on . We also show that for every complex analytic stratification with nonsingular strata on a reduced Stein space there exists a holomorphic function whose restriction to every stratum is noncritical. These result provide some information on critical loci of holomorphic functions on desingularizations of Stein spaces. In particular, every 1-convex manifold admits a holomorphic function that is noncritical outside the exceptional variety.
Cite this article
Franc Forstnerič, Noncritical holomorphic functions on Stein spaces. J. Eur. Math. Soc. 18 (2016), no. 11, pp. 2511–2543
DOI 10.4171/JEMS/647